| Model Number |
SCDA26 |
| Medical Device Problem Codes |
Failure to Fire (2610); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/20/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during an open liver resection procedure using the device, an error occurred and it could not be used.Ap proximately within one hour, the device stopped and a red light was observed.The tissue pad of the dissector melted and was damaged.No piece fell into the patient¿s cavity.The dissector was replaced with a new one, and the surgery was completed.There was no patient injury.
Additional Manufacturer Narrative
D10 concomitant products: scba, battery scba, (sn: unknown) scgaa, reusable generator a scgaa, (sn: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the jaw liner was melted and a portion of the liner was missing and not returned.No damage was noted on the waveguide of the device.Functionally, the jaw liner damage was caused by the device jaws being clamped and activated multiple times with too little or no tissue present in the jaws.Extended activation under this condition will cause the jaw liner to melt and become damaged.It was reported that the device was not working.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of the jaw liner was damaged.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the user's guide advises users not to activate the instrument with the clamping jaw closed unless there is tissue present, as doing so may damage the device jaws.The user's guide also warn that use of a device with damaged components may result in injury to the patient or user.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.